Hail, Albany
- When
- August 25, 2:05 PM MST to 2:07 PM MST
- Where
- Albany County, Laramie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.310, -105.590
Quarter size hail was observed in Laramie.
Thunderstorms in southern Albany and Goshen counties produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms in southern Albany and Goshen counties produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 25, 10:47 AM MST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MDT MON AUG 25 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 340 AM MDT MON AUG 25 2014 AREA OF MAINLY LIGHT SHOWERS LIFTING NORTHEAST ACROSS SOUTHERN PARTS OF THE CWA EARLY THIS MORNING IN ASSOCIATION WITH A WEAK IMPULSE MOVING OUT AHEAD OF AN UPPER LOW OVER THE PACIFIC NW. THIS ACTIVITY SHOULD CONTINUE TO LIFT NORTHEAST OVER MAINLY THE PLAINS THIS MORNING WITH ADDITIONAL WIDELY SCATTERED CONVECTION AGAIN THIS AFTERNOON AND EVENING MAINLY NEAR THE MTNS. PANHANDLE AREAS LOOK TO BE CAPPED THOUGH SOME ELEVATED CONVECTION MAY MOVE OVER PARTS OF THE PANHANDLE. REPEAT PERFORMANCE EXPECTED TUESDAY AS THE UPPER LOW MOVES SLOWLY ACROSS NEVADA AND WEAK IMPULSES LIFT NORTHEAST AND ACROSS THE CWA AND COMBINE WITH A LITTLE BETTER INSTABILITY. FAIRLY WIDESPREAD RAIN AND A FEW STORMS LOOKING A DECENT BET OVER THE PLAINS TUESDAY NIGHT INTO WEDS AS THE UPPER LOW MOVES EAST ACROSS UTAH INTO NW COLORADO WITH DIFFLUENT UPPER FLOW MOVING ACROSS THE REGION ATOP MODEST LOW LEVEL UPSLOPE FLOW. TEMPERATURES MILD THROUGH WEDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 410 AM MDT MON AUG 25 2014 A GENERAL CONSENSUS OF THE 00Z MEDIUM RANGE MODEL GUIDANCE HAS A GOOD HANDLE ON THE LARGE SCALE PATTERN. A CLOSED UPPER LOW OVER EASTERN UT/WESTERN CO OPENS OVER SOUTHERN CO/NORTHERN NM BY THURSDAY MORNING. SURFACE LOW PRESSURE OVER THE CENTRAL HIGH PLAINS WITH A TROUGH EXTENDING INTO THE NE PANHANDLE WILL FOCUS CONVERGENCE WITH UPPER LEVEL DIFFLUENCE AS THE TROUGH PASSES OVER THE CENTRAL ROCKIES. THIS WILL RESULT IN WIDESPREAD SHOWER COVERAGE WEDNESDAY NIGHT...SHIFTING SOUTH AND EAST INTO CO AND KS THURSDAY. SCATTERED AFTERNOON AND EVENING SHOWERS/TSTORMS WILL BE POSSIBLE ALONG THE CO BORDER THURSDAY. A DRIER AND MORE STABLE AIRMASS RETURNS IN THE WAKE OF THE UPPER LOW/TROUGH FRIDAY AND WILL CONTINUE THROUGH SATURDAY NIGHT WITH THE PASSAGE OF A SHORTWAVE UPPER RIDGE. A UPPER TROUGH DIGGING SOUTHEAST FROM BRITISH COLUMBIA INTO THE NORTHERN ROCKY MOUNTAINS SUNDAY WILL BACK THE FLOW ALOFT TO SOUTHWESTERLY WITH SOME PACIFIC MOISTURE SPREADING EAST INTO WY. BEST FORCING FOR SHOWERS WILL BE OVER NORTHERN WY...WITH ISOLATED AFTERNOON SHOWERS POSSIBLE OVER THE MOUNTAINS AND PLAINS OF SOUTHEAST WY. WEST TO SOUTHWEST WINDS WILL INCREASE ALONG AND WEST OF THE LARAMIE RANGE EACH AFTERNOON THIS WEEKEND WITH GUSTS OF 30 TO 40 MPH POSSIBLE SUNDAY. HIGH TEMPERATURES THURSDAY WILL BE NEAR SEASONAL NORMALS (70S TO LOWER 80S)...WARMING TO ABOVE SEASONAL NORMALS FRIDAY THROUGH SUNDAY (UPPER 70S TO UPPER 80S). && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1144 AM MDT MON AUG 25 2014 VFR PREVAILS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM 20Z TO 02Z...PRODUCING LOCALIZED TURBULENCE...MVFR AND ERRATIC WIND GUSTS. 09Z TO 15Z...AREAS OF IFR IN FOG AND LOW CLOUDS AT LARAMIE AND CHEYENNE AND WESTERN NEBRASKA TAF SITES. && .FIRE WEATHER... ISSUED AT 340 AM MDT MON AUG 25 2014 FIRE WEATHER CONCERNS TO REMAIN ON THE LOW SIDE THROUGH AT LEAST MIDWEEK WITH WEATHER EXPECTED TO STAY NON-CRITICAL. AN UPPER TROUGH WILL MOVE SLOWLY TOWARDS THEN ACROSS THE AREA THROUGH WEDNESDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS OVER MOST OF THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...JAMSKI AVIATION...RUBIN FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MDT MON AUG 25 2014 NEZ019>021-054-055-WYZ101>119-262015- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG...PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-095-096-262015- DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- 209 PM MDT MON AUG 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. LIGHT TO MODERATE RAIN AND OCCASIONAL LIGHTNING WILL BE THE MAIN THREATS FROM THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH THURSDAY. MODERATE TO HEAVY RAIN WILL BE THE MAIN THREAT FROM THUNDERSTORM ACTIVITY THROUGH THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT MON AUG 25 2014 WYZ115-116-252115- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 248 PM MDT MON AUG 25 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALBANY COUNTY UNTIL 315 PM MDT... AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LARAMIE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TIE CITY CAMPGROUND... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 306 AND 322. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4148 10528 4128 10529 4121 10565 4138 10571 TIME...MOT...LOC 2049Z 255DEG 38KT 4132 10555 LIEBL
The Cheyenne radar (KCYS), 68 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was observed in Laramie.
Quarter size hail was observed in La Grange.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530514, 530515.